Alert archive / Michigan / Gale Warnings in 2022

Gale Warning 9, NWS Gaylord, MI

January 31, 2022

NWS Gaylord, MI issued this gale warning at Jan 31, 2022, 9:58 AM EST. It took effect at Feb 1, 2022, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2022, 9:58 AM EST (14:58 UTC)
In effect from
Feb 1, 2022, 12:00 AM EST
Expired
Feb 1, 2022, 3:00 PM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

269 
WHUS73 KAPX 311458
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
958 AM EST Mon Jan 31 2022

LMZ323-342-344>346-312300-
/O.UPG.KAPX.GL.A.0004.220201T0700Z-220201T1800Z/
/O.NEW.KAPX.GL.W.0009.220201T0500Z-220201T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
958 AM EST Mon Jan 31 2022

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
TUESDAY...

* WHAT...Highest gusts up to 40 kt from the south and highest 
  waves around 10 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...From midnight tonight to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ341-312300-
/O.NEW.KAPX.GL.W.0009.220201T0500Z-220201T2000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
958 AM EST Mon Jan 31 2022

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
TUESDAY...

* WHAT...Highest gusts up to 35 kt from the south expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...From midnight tonight to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ347-348-312300-
/O.NEW.KAPX.GL.W.0009.220201T0900Z-220201T2000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
958 AM EST Mon Jan 31 2022

...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM EST TUESDAY...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 4 feet expected.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island and Presque Isle Light to Sturgeon 
  Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...From 4 AM to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-349-312300-
/O.NEW.KAPX.SC.Y.0012.220201T0100Z-220202T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
958 AM EST Mon Jan 31 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 7 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel 
  and Sturgeon Pt to Alabaster MI.

* WHEN...From 8 PM this evening to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JZ
4 follow-up statements
523 
WHUS73 KAPX 312103
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
403 PM EST Mon Jan 31 2022

LMZ323-341-342-344>346-010515-
/O.CON.KAPX.GL.W.0009.220201T0500Z-220201T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
403 PM EST Mon Jan 31 2022

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST TUESDAY...

* WHAT...Highest gusts up to 40 kt from the south and highest 
  waves around 10 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From midnight tonight to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ347-348-010515-
/O.CON.KAPX.GL.W.0009.220201T0900Z-220201T2000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
403 PM EST Mon Jan 31 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM EST TUESDAY...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 4 feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...From 4 AM to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-349-010515-
/O.CON.KAPX.SC.Y.0012.220201T0100Z-220202T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
403 PM EST Mon Jan 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 1 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 7 feet expected.

* WHERE...Sturgeon Pt to Alabaster MI, Straits of Mackinac 
  within 5 nm of Mackinac Bridge including Mackinac Island and 
  St Ignace to False Detour Channel.

* WHEN...From 8 PM this evening to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
125 
WHUS73 KAPX 010233
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
933 PM EST Mon Jan 31 2022

LMZ323-341-342-344>346-011045-
/O.CON.KAPX.GL.W.0009.220201T0500Z-220201T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
933 PM EST Mon Jan 31 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY...

* WHAT...Highest gusts up to 40 kt from the south and highest 
  waves around 11 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ347-348-011045-
/O.CON.KAPX.GL.W.0009.220201T0900Z-220201T2000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
933 PM EST Mon Jan 31 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM EST TUESDAY...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 5 feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...From 4 AM to 3 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-349-011045-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-220202T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
933 PM EST Mon Jan 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 6 feet.

* WHERE...Sturgeon Pt to Alabaster MI, Straits of Mackinac 
  within 5 nm of Mackinac Bridge including Mackinac Island and 
  St Ignace to False Detour Channel.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
306 
WHUS73 KAPX 010802
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
302 AM EST Tue Feb 1 2022

LMZ323-341-342-344>346-011615-
/O.CON.KAPX.GL.W.0009.000000T0000Z-220201T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
302 AM EST Tue Feb 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kt from the south and highest 
  waves around 11 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ347-348-011615-
/O.CON.KAPX.GL.W.0009.220201T0900Z-220201T2000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
302 AM EST Tue Feb 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 5 feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-349-011615-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-220202T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
302 AM EST Tue Feb 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 6 feet.

* WHERE...Sturgeon Pt to Alabaster MI, Straits of Mackinac 
  within 5 nm of Mackinac Bridge including Mackinac Island and 
  St Ignace to False Detour Channel.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
094 
WHUS73 KAPX 011547
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1047 AM EST Tue Feb 1 2022

LMZ323-341-342-344>346-012000-
/O.CON.KAPX.GL.W.0009.000000T0000Z-220201T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1047 AM EST Tue Feb 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the south and highest 
  waves around 11 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ347-348-012000-
/O.CON.KAPX.GL.W.0009.000000T0000Z-220201T2000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1047 AM EST Tue Feb 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the south and highest 
  waves around 5 feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-349-020000-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-220202T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
1047 AM EST Tue Feb 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet.

* WHERE...Sturgeon Pt to Alabaster MI, Straits of Mackinac 
  within 5 nm of Mackinac Bridge including Mackinac Island and 
  St Ignace to False Detour Channel.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 31, 9:38 AM EST, 20 minutes earlier.

Area forecast discussion, Jan 31, 9:38 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
938 AM EST Mon Jan 31 2022

.UPDATE...
Issued at 938 AM EST Mon Jan 31 2022

High pressure is off to the east, and southerly flow is slowly but
steadily ramping up in northern MI. Actually, our 1000-850mb winds
are still in the process of backing from wsw to s. That westerly
component, combined with a shallow lake-induced moist/unstable
layer (inversion at 870mb per 12Z APX sounding), is resulting in
Perpetual Flurries (TM) over the high terrain of northern lower
MI. Further warming/shallowing of this layer, and lessening of
marine influence/upslope component with backing winds, should end
this activity by mid afternoon. (Or, if it wants to be super-
annoying, it will turn to DZ/FZDZ. Not expecting this though.)

There's a lot more in the way of stratocu out there than the
models seem to think. Still expect these clouds to erode somewhat
this afternoon, especially over n central and ne lower MI.

Temps got off to a relatively mild start in most areas this
morning, with TVC and other parts of nw lower MI already in the
low-mid 20s. Only parts of ne lower MI are dealing with residual
cold air, with W Branch 9f and OSC +2f. Max temps were tweaked a
little higher, ranging from the mid 20s to near 30f. Almost
tropical.

&&

.NEAR TERM...(Today through Tonight)
Issued at 357 AM EST Mon Jan 31 2022

...Increasingly gusty southerly winds...

High Impact Weather Potential...Minimal

Pattern/Synopsis: Eastern troughing continues to progress slowly
offshore early this morning. In the west ridging is still trying to
dominate the Nrn Rockies while being undercut by a cut-off low
trekking into Texas. A strong shortwave has pushed onshore of the
PacNW, dampening the ridging as well as supporting a strong Alberta
clipper. Meanwhile fairly quiet in our neck of the woods as weak
high pressure tries to remain in control of the lower Great Lakes.

Forecast/Details: Fairly quiet out there this morning with mostly
overcast skies. winds remain relatively light for now, but this will
change as we head through the morning thanks to the increasing
gradient between the clipper moving into Saskatchewan and the
departing sfc high to our east. Winds will remain southerly through
the day as WAA commences. Wind speeds look to steadily and slowly
increase through the day with gusts between 15 and 20 kts through
the afternoon, strongest along the immediate coasts. Winds increase
even more overnight with the approach of the shortwave, with gusts
between 30 and 35 possible. Precipitation-wise it looks like things
will remain a bit too dry to support any snow...with the one
exception being portions of Ern Upper having a small chance of
picking up some light lake effect. However, confidence in this is low
given the ever-increasing ice cover and decreasing overlake
instability through the daytime hours. Chances decrease even more
with continued WAA and decreasing instability overnight.

Otherwise high temperatures will be near-normal, mainly in the mid
to upper 20s, with overnight lows not dropping off too much (to
around 20) thanks to a swath of mid-level clouds.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 357 AM EST Mon Jan 31 2022

...Precip chances return Tuesday...

High Impact Weather Potential: Low

Pattern Synopsis:

A shortwave traversing the Midwest will punch into the northern
Great Lakes Tuesday morning, providing strong ascent aloft to
support a 990mb clipper that will trek across Ontario and into
Hudson Bay by Tuesday night. An attendant cold front will swing
across the state as high pressure builds in across the northern
Great Plains Wednesday underneath upper-level subsidence behind the
departing clipper.

Forecast/Details:

Mainly precip-free weather is expected on Tuesday across northern
Michigan as the aforementioned cold front works its way towards the
area from the west. The best chance for any rain/snow associated
with this frontal passage will come Tuesday evening across our far
SE counties near Saginaw Bay, but only chance PoPs are included in
the forecast at this time. Better chances will reside south of our
CWA after the front moves through. Northwest winds behind the front
will bring lake effect snow to parts of eastern upper Tuesday night
into Wednesday as more favorable low-level moisture will reside
north of the bridge to support these chances. However, a combination
of relatively shallow moisture, marginal delta-T's, and shifting low-
level wind direction will keep accumulations under 1" across areas
near Whitefish Bay. Otherwise, wind gusts of 25-35+ mph are expected
into early Tuesday afternoon before tapering off by Wednesday. This
strong southerly flow will advect warm air into northern Michigan
ahead of the cold front, raising temperatures above freezing -- and
potentially near 40 degrees -- before the frontal passage ushers in
another shot of cold air heading into the second half of the week.

.LONG TERM...(Wednesday night through Sunday)
Issued at 357 AM EST Mon Jan 31 2022

High Impact Weather Potential: Cold temperatures/wind chills return
late this week.

An intensifying jet will continue to lift into Canada Wednesday
night as a second jet max rotates around the base of an amplified
trough near Baja California. Strong upper-level ascent provided by
this wave collocated over a slow-moving/stalled cold front will lead
to cyclogenesis in the southern Great Plains. A relatively weak,
elongated cyclone is expected to ride this existing near-surface
baroclinic zone across the Mississippi Valley and into the NE CONUS.
As noted in previous forecast cycles, the vast majority of winter
weather impacts associated with this system are expected to remain
south of our CWA at this time. The main concern through the end of
the work week will be the return of cold temperatures and wind
chills to northern Michigan. Overnight lows below zero with even
colder wind chills are likely, even though winds will remain on the
light side after dark. The coldest temperatures are anticipated
Thursday night into Friday morning. Temperatures look to warm back
up to seasonal averages through next weekend. Otherwise, some light
lake effect snow will be possible across eastern upper and parts of
NW lower into Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 631 AM EST Mon Jan 31 2022

As weak high pressure shifts to our east our light and variable
winds will become southerly and will increase through the day. TAF
sites should remain dry through today and tonight. VFR visby's
expected for the next 24 hours, with ceilings bordering on high-end
MVFR/low VFR conditions. Wind shear is possible overnight into
Tuesday morning as winds increase.

&&

.MARINE...
Issued at 357 AM EST Mon Jan 31 2022

Winds will remain southerly today, and will increase in strength
through the day as a clipper system treks along the US-Canadian
border. Winds continue to strengthen especially tonight into Tuesday
morning. Gale force wind gusts are possible on Lake Michigan (and
possibly Lake Huron) late tonight into Tuesday. Winds become
northwest Tuesday night behind the cold front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WATCH from late tonight through Tuesday afternoon for
     LMZ323-342-344>346.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...STJ
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...STJ
MARINE...STJ
Hazardous weather outlook, Jan 31, 4:06 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
406 AM EST Mon Jan 31 2022

MIZ016>018-020>036-041-042-086>088-095>099-010915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
406 AM EST Mon Jan 31 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Cold temperatures and ice development on area rivers and streams
may result in ice jams and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-010915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
406 AM EST Mon Jan 31 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Southerly gales are possible, especially on Lake Michigan, late
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Southerly gales remain possible through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Contact us online via Facebook and Twitter anytime with weather
reports.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 9:58 AM ESTSmall Craft AdvisoryAPX43 hr

Nearby

Gale Warnings in Michigan, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.